[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.48.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 2, 1978

Thiazide-lnduced HypokalemiaAssociation With Acute Myocardial Infarction and Ventricular Fibrillation

Author Affiliations

From the Departments of Medicine and Cardiology, Manchester Memorial Hospital, Manchester, Conn.

JAMA. 1978;239(1):43-45. doi:10.1001/jama.1978.03280280043024
Abstract

Ten of 59 patients (17%) were receiving a thiazide preparation at the time of an acute myocardial infarction and ventricular fibrillation. Hypokalemia was present in seven of eight patients (87%) receiving thiazides, whereas it was observed in only one of 38 patients (2.6%) not receiving these medications. If hypokalemia is present in patients receiving thiazides who have had an acute myocardial infarction, it should be corrected so as to remove this predisposing cause of ventricular fibrillation.

(JAMA 239:43-45,d 1978)

×